Alert archive / Colorado / Tornado Warnings in 2015

Tornado Warning 54, NWS Denver/Boulder, CO

August 16, 2015Weld County, Colorado

NWS Denver/Boulder, CO issued this tornado warning at Aug 16, 2015, 3:49 PM MDT for Weld County, Colorado. It was in force for 26 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2015, 3:49 PM MDT (21:49 UTC)
Expired
Aug 16, 2015, 4:15 PM MDT
In force
26 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Weld County, CO

The radar

The Denver radar (KFTG), 72 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 3:59 PM MDTHAIL 1N Barnesville, CO
Aug 16, 3:59 PM MDTTORNADO4 Ene Kersey, COCORRECTED APPROXIMATE LOCATION. SPOTTER IN GREELEY REPORTED A TORNADO VISIBLE EAST OF TOWN.
Aug 16, 4:10 PM MDTHAIL 14 Ne Gill, COHALF INCH HAIL OCCURRED FOR 20 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WFUS55 KBOU 162149
TORBOU
COC123-162215-
/O.NEW.KBOU.TO.W.0054.150816T2149Z-150816T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
349 PM MDT SUN AUG 16 2015

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL WELD COUNTY IN NORTHEASTERN COLORADO...

* UNTIL 415 PM MDT
    
* AT 349 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER GILL...OR 10 MILES EAST OF GREELEY...
  MOVING SOUTHEAST AT 15 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  KERSEY...GILL AND BARNESVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4047 10465 4054 10452 4049 10437 4041 10429
      4029 10446 4035 10457
TIME...MOT...LOC 2149Z 307DEG 11KT 4047 10456 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

RJK
1 follow-up statement
762 
WWUS55 KBOU 162205
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
405 PM MDT SUN AUG 16 2015

COC123-162215-
/O.CON.KBOU.TO.W.0054.000000T0000Z-150816T2215Z/
WELD CO-
405 PM MDT SUN AUG 16 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR CENTRAL
WELD COUNTY...
    
AT 402 PM MDT...A CONFIRMED TORNADO WAS LOCATED 4 MILES SOUTH-
SOUTHEAST OF BARNESVILLE...OR 15 MILES EAST OF GREELEY...MOVING 
SOUTHEAST AT 25 MPH.

HAZARD...DAMAGING TORNADO AND PING PONG BALL SIZE HAIL. 

SOURCE...PUBLIC CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
BARNESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4041 10457 4052 10445 4049 10437 4041 10429
      4033 10443 4036 10450
TIME...MOT...LOC 2202Z 304DEG 20KT 4042 10444 

TORNADO...OBSERVED
HAIL...1.50IN

$$

RJK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Aug 16, 2:54 PM MDT, 55 minutes earlier.

Area forecast discussion, Aug 16, 2:54 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
254 PM MDT SUN AUG 16 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 250 PM MDT SUN AUG 16 2015

LOW-LEVEL MOISTURE WILL CONTINUE TO INCREASE ACRS NERN/E-CNTRL CO
DURING THE NEXT 6-12 HOURS AS UPSLOPE FLOW BECOMES BETTER
ESTABLISHED IN THE WAKE OF THE COLD FRONT MOVING SLOWLY SOUTHWARD
ACROSS CENTRAL CO. STG INSOLATION PAST FEW HOURS ALONG THE FRONT
RANGE HAS STEADILY INCREASED BNDRY LAYER CAPES AND STEEPENED LAPSE
RATES. ONLY A MATTER OF TIME WITH ENHANCED OROGRAPHIC CIRCULATION
FOR STORM INITIATION OVER AND ALONG THE FRONT RANGE. MESOSCALE
MODELS INDICATE RAPID STORM FORMATION OVER THE FRONT RANGE MTNS
AND FTHLS WITH WEAK STORM MOTIONS AT THE ONSET. PAST 3 HRS
INTEGRATED PRECIPITABLE WATER AMOUNTS ALONG THE BASE OF THE FTHLS
HAVE INCREASED AROUND A TENTH OF AN INCH. AT 20Z...IPW AT DEN WAS
1.09 INCH. THIS MODEST UPWARD TREAD WILL LIKELY CONTINUE THROUGH
THE AFTERNOON. MEANWHILE MODELS SHOW A BROKEN LINE OF STORMS
SLOWLY MOVING OFF THE FRONT RANGE AND OVER THE NEARBY PLAINS
WITHIN THE NEXT FEW HOURS. A FEW OF THESE STORMS MAY PRODUCE HAIL
UP TO ONE INCH IN DIAMETER...WIND GUSTS TO 45 MPH AND SEVERAL MINS
OF INTENSE RAINFALL POSSIBLY CAUSING MINOR URBAN AND LOWLAND
FLOODING. IT APPEARS THAT THIS STORM FRONT WILL BECOME MORE
ORGANIZED EAST OF THE I-25 CORRIDOR WHERE THE RISK OF SEVERE
WEATHER AND VERY HEAVY RAINFALL WILL BE GREATER. HOURLY RAINFALL
RATES OF 1.5-2.5 INCHES PER HOUR MAY LEAD TO SERIOUS FLASH
FLOODING ON THE FAR PLAINS. LATEST FLASH FLOOD GUIDANCE INDICATES
THAT HOURLY RAINFALL AMOUNTS OF JUST SLIGHTLY OVER 1.5 INCHES
WOULD BE SUFFICIENT TO PRODUCE FLASH FLOODING IN MANY NORTHEAST
CO COUNTIES...AND JUST 1.2 INCHES PER HOUR IN LINCOLN COUNTY. A
FLASH FLOOD WATCH HAS BEEN ISSUED AND WILL GO INTO EFFECT AT 3 PM
MDT TODAY FOR LOGAN...SEDGWICK...PHILLIPS... WASHINGTON...EASTERN
ELBERT AND LINCOLN COUNTIES.

TONIGHT...STORM ACTIVITY SHIFTS EAST OF THE FRONT RANGE EARLY THIS
EVENING BUT WILL LIKELY CONTINUE POSSIBLY BEYOND MIDNIGHT ON THE
FAR EASTERN PLAINS AS LOW-LEVEL MOISTURE CONTINUES TO FEED INTO
THE AREA AROUND A SFC CYCLONE IN SERN COLORADO. MODELS INDICATE
TWO AREAS WITH THE HEIGTHEN FLASH FLOOD POTENTIAL...IN THE FAR
NORTHEAST CORNER OF THE STATE AND NORTHERN LINCOLN COUNTY. DEEPER
MOISTURE...VERY SLOW STORM MOTIONS AND THE LIFT GENERATED ON THE
NOSE OF 90-110KT JET MAXIMA MAY FAVOR THE LINCOLN COUNTY AREA. BY
LATE TONIGHT...MODELS STILL SHOW LOW-LEVEL MOISTURE FEEDING INTO
NORTHEAST COLORADO AROUND A SFC LOW WHICH HAS MOVED OVER SWRN
KANSAS BY THEN. MODEL SOUNDINGS AND CROSS SECTIONS SHOW A
SATURATED BOUNDARY LAYER RIGHT UP AGAINST THE FOOTHILLS AFTER 09Z
TONIGHT. WIDESPREAD STRATUS AND AREAS OF FOG A GOOD BET ON THE
PLAINS BY DAWN AND IN SOME AREAS VISIBILITIES LESS THAN A MILE.

ON MONDAY...A RE-ENFORCING SURGE OF SOMEWHAT COOLER AND MOIST AIR
WILL SET THE STAGE FOR ANOTHER ROUND OF SEVERE T-STORMS. MODELS
SHOW A WELL DEVELOPED INSTABILITY AXIS ALIGNING WITH THE PALMER
DIVIDE FROM THE SRN FTHLS EAST TO THE KANSAS LINE. ONCE THE LOW
CLOUDS/FOG BURN OFF WHICH MAY TAKE ALL MORNING....OROGRAPHIC LIFT
AND STRONG DESTABILIZATION ALONG THE NORTH SIDE OF THE PALMER
DIVIDE COULD GENERATE MULTI-CELL FORMATION BY 20Z...AND A BIT
LATE ELSEWHERE. PLENTY OF LOW-LEVEL MOISTURE AND INSTABILITY
AROUND TO SUPPORT STRONG UPDRAFTS AND A 90-110 KT JET DIVING
SEWRD OVER THE AREA WILL PROVIDE THE NECESSARY SHEAR TO SPIN UP
ISOLATED STORMS CAPABLE OF TORNADOES ALONG STALLED OUT/OLD
OUTFLOW BOUNDARIES AROUND THE PALMER DIVIDE. AT THIS TIME IT
APPEARS THE BEST CHANCE FOR SEVERE STORMS WILL BE AFTER 21Z
TOMORROW IN THE FOLLOWING COUNTIES...ERN DOUGLAS...ELBERT...
ARAPAHOE...ERN ADAMS...WASHINGTON...SEDGWICK AND PHILLIPS.
CERTAINLY NOT OUT THE QUESTION THAT THE DENVER METRO AREA COULD
GET INTO THE ACT VERY LATE IN THE AFTERNOON. LARGE HAIL...
DAMAGING WINDS AND ISOLATED TORNADOES MAIN THREATS. STORM
PREDICTION CENTER PRESENTLY HAS VIRTUALLY ALL OF EASTERN COLORADO
IN A SLIGHT RISK FOR SEVERE WX TOMORROW. OTHERWISE...EXPECT COOLER
TEMPERATURES AREAWIDE TOMORROW WITH PASSAGE OF A DEEP UPPER
TROUGH AND ISOLATED/SCATTERED SHOWERS AND T-STORMS IN THE HIGH
COUNTRY AND ACRS PLAINS BY AFTERNOON.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 230 PM MDT SUN AUG 16 2015

UPPER LEVEL TROF AND ASSOCIATED 90+KT JET STREAK WILL SWEEP
ACROSS THE REGION MONDAY NIGHT AND TUESDAY AS QG FIELDS SHOWING
WEAK TO MODERATE ASCENT...STRONGEST OVER THE NE PLAINS. WILL
CONTINUE TO NUDGE POPS UPWARDS MONDAY EVENING WITH ABUNDANT LOW
LEVEL MOISTURE AND UPSLOPE FLOW IN PLACE. STILL A CHANCE FOR
STRONG/SEVERE STORMS CONTINUING ON THE PLAINS THROUGH MUCH OF THE
NIGHT.

FOR TUESDAY...UPPER TROF AND CLOSED LOW MOVES INTO THE UPPER MID
WEST AS STRONG QG DESCENT MOVES OVER NORTHERN COLORADO. HOWEVER IT
APPEARS A SECONDARY PUSH OF UPSLOPE AIR MOVES BACK INTO THE FRONT
RANGE WITH SHALLOW UPSLOPE FLOW AND SOME LIGHT QPF NOTED ON THE
MODELS. WILL ADJUST TEMPS DOWNWARD A BIT WHILE KEEPING HIGHER POPS
FOR THE FRONT RANGE AND PALMER DIVIDE...WHICH IS AWAY FROM THE
STRONGEST SUBSIDENCE. BETTER CLEARING BY LATE TUE NIGHT AND WED AM
AS DRIER AIRMASS MOVES IN UNDER NORTHWEST FLOW ALOFT.

FOR THURSDAY AND FRIDAY...THE FLOW ALOFT WILL BEGIN TO TURN MORE
WESTERLY WITH A SLIGHT INCREASE IN MOISTURE LEVELS. THIS WILL
RESULT IN LATE DAY ISOLATED SHOWERS AND THUNDERSTORMS MAINLY OVER
MOUNTAINS AND ADJACENT PLAINS. TEMPERATURES WILL RETURN TO MORE
NORMAL HIGHS FOR THIS TIME OF YEAR.

ANOTHER UPPER LEVEL TROF EXPECTED TO MOVE ACROSS COLORADO ON
SATURDAY WITH THE POTENTIAL FOR STORMS AND COOLER TEMPERATURES.
EUROPEAN MODEL LOOKS DEEPER WITH THIS TROF VS THE GFS BUT STILL
QUITE A WAYS OUT SO WILL JUST LEAVE ISOLATED POPS FOR NOW.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z MONDAY LATE AFTERNOON)
ISSUED AT 250 PM MDT SUN AUG 16 2015

VFR CONDITIONS ANTICIPATED AT DENVER AREA TERMINALS THROUGH 09Z.
LOOK FOR SCATTERED THUNDERSTORMS TO MOVE ACROSS THE DENVER METRO
AREA FROM 2130Z/SUN-02Z/MON. STORMS COULD PRODUCE LOCALIZED IFR
CIGS/VSBYS IN HEAVY RAIN AND SMALL HAIL. STORMS MAY ALSO PRODUCE
WIND GUSTS TO AROUND 35 KNOTS. T-STORMS SHOULD MOVE EAST OF THE
METRO AREA AFTER 03Z/MON THIS EVENING. THEN LOOK OR LOW CLOUDS
AND AREAS OF FOG WITH A MOIST NORTHERLY BREEZES AFTER SOMETIME
AFTER 3 AM MDT TONIGHT...RESULTING IN ILS/MVFR CONDITIONS THRU
MID-MORNING MONDAY. AFTER LOW CLOUDS AND FOG BURN OFF AROUND LATE
MORNING...COULD SEE ANOTHER ROUND OF THUNDERSTORMS IN THE METRO
AREA BY MID TO LATE AFTERNOON POSSIBLY PRODUCING MVFR/ILS
CONDITIONS.

&&

.HYDROLOGY...
ISSUED AT 250 PM MDT SUN AUG 16 2015

SLOW MOVING THUNDERSTORMS LATE THIS AFTERNOON AND EVENING OVER
AND ALONG THE FRONT RANGE AND OUT ACROSS THE NORTHEAST PLAINS WILL
BE CAPABLE OF LOCALLY HEAVY RAINS. STORMS ON THE PLAINS EAST OF
THE I-25 URBAN CORRIDOR WILL HAVE THE GREATEST POTENTIAL FOR
PRODUCING VERY HEAVY RAINFALL RESULTING IN FLASH FLOODING. A FLASH
FLOOD WATCH IS IN EFFECT FOR THE FOLLOWING...SEDGWICK...PHILLIPS...
WASHINGTON...LINCOLN AND EASTERN ELBERT COUNTIES. WATCH RUNS UNTIL
3 AM MDT TONIGHT. AS IT APPEARS NOW HEAVY RAINFALL MAY NOT
DEVELOP IN THESE COUNTIES UNTIL THIS EVENING. RAINFALL AMOUNTS
RANGING FROM 1.5 TO 3 INCHES WITHIN 1 TO 2 HOURS ARE STILL
ANTICIPATED. TRAINING OF MULTIPLE STORMS OR INTERACTIONS BETWEEN
OUTFLOW BOUNDARIES OR STRONG OUTFLOW WINDS WOULD BE NEEDED FOR
HEAVY RAINFALL IN THE FRONT RANGE FOOTHILLS AND NEARBY PLAINS.
WILL CONTINUE TO KEEP A CLOSE EYE ON STORM DEVELOPMENT DURING THE
NEXT SEVERAL HOURS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ044-046>051.

&&

SHORT TERM...BAKER
LONG TERM...ENTREKIN
AVIATION...BAKER
HYDROLOGY...BAKER
Hazardous weather outlook, Aug 16, 12:28 PM MDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1228 PM MDT SUN AUG 16 2015

COZ030>051-171830-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1228 PM MDT SUN AUG 16 2015

...FLASH FLOOD WATCH LATE THIS AFTERNOON UNTIL LATE TONIGHT FOR
PORTIONS OF NORTHEAST AND EAST CENTRAL COLORADO...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

LOW-LEVEL MOISTURE IS EXPECTED TO INCREASE ACROSS NORTHEAST
COLORADO THIS AFTERNOON AS UPSLOPE FLOW BECOMES BETTER ESTABLISHED
IN THE WAKE OF A COLD FRONT SLOWLY MOVING SOUTH THROUGH EASTERN
COLORADO. WITH THE ATMOSPHERE BECOMING MORE UNSTABLE LOOK FOR
THUNDERSTORMS TO FORM FIRST IN THE MOUNTAINS...AND THEN SPREAD
EAST ONTO THE HIGH PLAINS BY MID TO LATE AFTERNOON. STORMS MOVING
OFF THE FOOTHILLS MAY FORM INTO A LINE AS THEY TRACK EAST INTO A
MORE MOIST AND UNSTABLE ATMOSPHERE. THE MAIN THREAT FROM THESE
STORMS...PARTICULARLY THOSE ON THE PLAINS...WILL BE VERY HEAVY
RAINFALL POTENTIALLY LEADING TO FLASH FLOODING. A FEW OF THESE
THUNDERSTORMS MAY ALSO PRODUCE HAIL UP TO GOLF BALL SIZE AND WIND
GUSTS TO 60 MPH. IN THE VICINITY OF THE COLD FRONT LYING ACROSS
SOUTHEAST SECTIONS OF THE OUTLOOK AREA...BETTER SHEAR COULD ALSO
PRODUCE A TORNADO OR TWO.

THE GREATEST THREAT FOR FLASH FLOODING WILL BE THE AREA ROUGHLY
EAST OF A LINE FROM WESTERN LOGAN COUNTY TO EASTERN ELBERT COUNTY.
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA AND WILL GO INTO
EFFECT AT 3 PM MDT TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY WILL SEE A MIXTURE OF WEATHER WITH SOME LOW LEVEL CLOUDS
AND FOG OVER THE PLAINS DURING THE EARLY MORNING HOURS
TRANSITIONING TO SCATTERED LATE AFTERNOON AND EVENING
THUNDERSTORMS OVER THE MOUNTAINS AND NORTHEAST PLAINS. SOME STORMS
WILL BE STRONG TO SEVERE...ESPECIALLY OVER THE NORTHEAST PLAINS
AND PALMER DIVIDE WITH LARGE HAIL...DAMAGING WINDS..HEAVY RAIN AND
EVEN A TORNADO POSSIBLE.

TEMPERATURES WILL COOL MONDAY WITH HIGHS IN THE UPPER 70S TO AROUND
80 ON THE PLAINS. THESE COOLER TEMPERATURES WILL CONTINUE WITH
ANOTHER FRONT ON TUESDAY BRINGING ADDITIONAL PRECIPITATION TO THE
REGION AND TEMPERATURES DROPPING INTO THE LOWER 70S. WEDNESDAY
AND THURSDAY WILL BE DRY WITH TEMPERATURES RISING BACK TO SEASONAL
NORMALS WITH A SLIGHT CHANCE OF MOUNTAIN STORMS RETURNING BY
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY...MAINLY FOR SPOTTERS EAST AND
SOUTHEAST OF THE DENVER METRO AREA AFTER 3 PM TODAY.

BAKER

In the hours before

Local storm report, Aug 16, 3:03 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
303 PM MDT SUN AUG 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             1 E MEEKER PARK         40.23N 105.52W
08/16/2015  M1.50 INCH       BOULDER            CO   TRAINED SPOTTER

&&

TDANKERS
Local storm report, Aug 16, 3:16 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
316 PM MDT SUN AUG 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             NE MEEKER PARK          40.23N 105.53W
08/16/2015  M1.50 INCH       BOULDER            CO   COCORAHS

            HAILED FOR 5 MINUTES UP TO TIME OF REPORT.

&&

TDANKERS

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 6:28 PM MDTSpecial Weather StatementBOUWashington32 min
Aug 15, 6:47 PM MDTSevere Thunderstorm WarningBOUWashington28 min
Aug 15, 7:16 PM MDTSpecial Weather StatementBOUArapahoe29 min
Aug 15, 7:22 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert24 min
Aug 15, 8:26 PM MDTAreal Flood AdvisoryBOUWashington2 hr
Aug 15, 8:51 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln24 min
Aug 15, 8:59 PM MDTSpecial Weather StatementBOUElbert31 min
Aug 15, 9:09 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln36 min
Aug 15, 9:23 PM MDTAreal Flood AdvisoryBOUElbert, Lincoln2 hr
Aug 15, 9:40 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln35 min
Aug 15, 10:14 PM MDTSevere Thunderstorm WarningBOULincoln43 min
Aug 16, 5:42 AM MDTFlash Flood WatchBOUElbert, Lincoln, Logan, Morgan, Phillips, Sedgwick and 1 more15 hr
Aug 16, 2:40 PM MDTSevere Thunderstorm WarningBOUBoulder, Larimer50 min
Aug 16, 3:08 PM MDTFlash Flood WarningBOULarimer112 min
Aug 16, 3:21 PM MDTSevere Thunderstorm WarningBOUBoulder24 min
Aug 16, 3:54 PM MDTSevere Thunderstorm WarningBOUBoulder13 min
Aug 16, 4:11 PM MDTTornado WarningBOUWeld34 min

Nearby

Tornado Warnings in Colorado, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.